Alert archive / Indiana / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 67, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 31, 2018, 4:04 PM EDT for Fayette County, Wayne County, Indiana. It was in force for 41 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2018, 4:04 PM EDT (20:04 UTC)
- Expired
- May 31, 2018, 4:45 PM EDT
- In force
- 41 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Fayette County, IN, Wayne County, IN
The radar
The Indianapolis radar (KIND), 101 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 4:22 PM EDT | TSTM WND DMG | 1 Wnw Richmond, IN | A TREE WAS UPROOTED AT RICHMOND AVE AND SEDGWICK AVE, IN RICHMOND. |
| May 31, 4:23 PM EDT | TSTM WND DMG | Richmond, IN | TREE LIMBS DOWN, INCLUDING A LARGE 8 TO 10 INCH DIAMETER LIMB AT NW 3RD STREET AND RICHMOND AVENUE. |
| May 31, 4:35 PM EDT | TSTM WND GST 51 | Krid Richmond Apt, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 2:30 PM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 614 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
524
WUUS51 KILN 312004
SVRILN
INC041-177-312045-
/O.NEW.KILN.SV.W.0067.180531T2004Z-180531T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington OH
404 PM EDT THU MAY 31 2018
The National Weather Service in Wilmington has issued a
* Severe Thunderstorm Warning for...
Wayne County in east central Indiana...
Northwestern Fayette County in east central Indiana...
* Until 445 PM EDT.
* At 404 PM EDT, a severe thunderstorm was located over Dublin,
moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Richmond, Centerville, Cambridge City, Hagerstown, Fountain City,
Dublin, Franklin, Abington, Greens Fork, East Germantown, Spring
Grove, Bethel, Economy, Boston, Mount Auburn, Whitewater, Richmond
Municipal Airport, Middleboro, Jacksonburg and Interstate 70 at
Exit 145.
This includes I-70 in Indiana between mile markers 134 and 155.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3979 8522 3987 8522 3987 8520 4000 8520
4000 8482 3973 8482 3972 8491 3973 8503
3972 8504 3970 8530 3979 8530
TIME...MOT...LOC 2004Z 267DEG 44KT 3982 8525
HAIL...<.75IN
WIND...60MPH
$$
JDR2 follow-up statements
625
WWUS51 KILN 312030
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
430 PM EDT THU MAY 31 2018
INC041-312039-
/O.CAN.KILN.SV.W.0067.000000T0000Z-180531T2045Z/
Fayette IN-
430 PM EDT THU MAY 31 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FAYETTE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 600 PM EDT for
east central Indiana.
LAT...LON 4000 8482 3973 8482 3972 8491 4000 8499
TIME...MOT...LOC 2029Z 267DEG 44KT 3984 8484
$$
INC177-312045-
/O.CON.KILN.SV.W.0067.000000T0000Z-180531T2045Z/
Wayne IN-
430 PM EDT THU MAY 31 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR EASTERN WAYNE COUNTY...
At 429 PM EDT, a severe thunderstorm was located over Richmond,
moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Richmond, Fountain City, Spring Grove, Bethel, Boston, Whitewater,
Richmond Municipal Airport and Middleboro.
This includes I-70 in Indiana between mile markers 148 and 155.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4000 8482 3973 8482 3972 8491 4000 8499
TIME...MOT...LOC 2029Z 267DEG 44KT 3984 8484
HAIL...<.75IN
WIND...60MPH
$$
JDR943
WWUS51 KILN 312040
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
440 PM EDT THU MAY 31 2018
INC177-312050-
/O.EXP.KILN.SV.W.0067.000000T0000Z-180531T2045Z/
Wayne IN-
440 PM EDT THU MAY 31 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WAYNE COUNTY WILL
EXPIRE AT 445 PM EDT...
The storm which prompted the warning is moving out of the area.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 600 PM EDT for
east central Indiana.
Please report previous wind damage or hail to the National Weather
Service by going to our website at weather.gov/iln and submitting
your report via social media.
LAT...LON 4000 8482 3973 8482 3972 8491 4000 8499
TIME...MOT...LOC 2040Z 267DEG 44KT 3985 8470
$$
JDRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 4:01 PM EDT, 3 minutes earlier.
Area forecast discussion, May 31, 4:01 PM EDT, 3 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 401 PM EDT Thu May 31 2018 .SYNOPSIS... A series of upper level disturbances will move through the Ohio Valley through Friday, resulting in a continued chance of thunderstorms. Weak high pressure will provide for dry conditions on Saturday before another disturbance brings more storms on Sunday and Monday. High pressure will then build in for the remainder of next week. && .NEAR TERM /UNTIL MIDNIGHT TONIGHT/... A convective bowing segment pushing into the region from the southwest, along with a line of storms developing over Indiana moving east into Ohio will keep the CWA under a threat of storms this evening. Strong initial burst of wind with the bowing segment will then see showers with scattered thunder behind it for a few hours. This feature is being driven by the cold pool and entering into a receptive airmass - at least for the next few hours. By evening, the feature will outrun the cold pool driving it and lose much of its punch as it crosses into eastern sections of the CWA and areas near to the I-70 corridor. Models are not resolving the situation well at all over the region today and this evening, so current conditions were pushed forward in time and blended towards earlier forecasts. Temperatures will be modified strongly by rain-cooled air this late day. && .SHORT TERM /MIDNIGHT TONIGHT THROUGH FRIDAY NIGHT/... While there will be numerous upper level vorticity maxima over the region, the axis of the trough will nose into western CWA by daybreak Friday, be along the I-71 corridor by 18Z, then be east and out of the area by evening. Surface front will lag behind this and a few lingering showers or thunderstorms may persist over the CWA Friday evening and show a decrease in coverage and intensity overnight, exiting to the southeast by daybreak. Surface front will be over the Ohio River towards midnight with rapidly improving conditions overnight. Tonight's low temperatures will drop to 67-69 degrees across the board, and tomorrow's highs will be muted to be within a few degrees of 80. Cooler air will result behind the surface frontal passage by Saturday morning, ranging from the upper 50s to around 60 in the I-70 corridor, to the middle 60s over Kentucky and immediate Ohio River Valley. && .LONG TERM /SATURDAY THROUGH THURSDAY/... High pressure at the surface and aloft will move into the region on Saturday. Some models try to develop a few instability showers near our eastern border, but have decided to keep a dry forecast for now. Highs will range from the upper 70s to the lower 80s. It now appears that s/wv energy will dig southeast in the northwest flow aloft, and affect the region late Saturday night into Sunday. This will be associated with a cold front, which will bring a chance of showers and thunderstorms. After lows in the upper 50s to the mid 60s, highs again will generally be in the upper 70s to the lower 80s. The GFS is more of an outlier as we head into the first part of next week, digging an upper level low faster and farther south into the Great Lakes and Ohio Valley. Have leaned more toward the ECMWF/CMC which keep the low farther north and a little slower in its digging. In any case, a weak front should drop south through the region on Tuesday, with a low chance of showers and thunderstorms. High temperatures will cool some into the 75 to 80 degree range Monday into Tuesday. For the remainder of the extended, Wednesday and Thursday, under a northwest flow aloft and generalized surface high pressure, dry weather is expected. Highs 75 to 80 on Wednesday will warm slightly by Thursday into the lower 80s. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... VFR conditions will prevail as some lower MVFR stratus breaks apart from earlier this morning. Upstream storms will nose into southern CWA and continue this evening. Cores of storms will produce LIFR vsbys but the bulk of activity today will be scattered over the TAF sites, with a better chance of occurrence in CVG/LUK. Model guidance is not depicting today and subsequently the overnight hours well at all, so the forecast is low confidence in when and where these storms will occur. Expect VFR conditions outside of thunderstorm activity in the next 24-30 hours with a generally ssw flow 10-12kt. Amendments will be forthcoming when and where storms have a higher probability of occurrence later today. Used VCSH/TS as the catch-all for todays forecast until then. OUTLOOK...Thunderstorms are possible into Friday afternoon. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Franks NEAR TERM...Franks SHORT TERM...Franks LONG TERM...Hickman AVIATION...Franks
Hazardous weather outlook, May 31, 11:07 AM EDT, 4 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 1107 AM EDT Thu May 31 2018 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-011200- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 1107 AM EDT Thu May 31 2018 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This Afternoon and Tonight. Scattered thunderstorms will be possible this afternoon into tonight. A few of the storms may be strong to severe, especially this evening and into the overnight hours for areas near and south of the Ohio River. The primary severe weather threat will be damaging winds. However, isolated large hail can not be ruled out. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required.
In the hours before
Local storm report, May 31, 3:50 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
350 PM EDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM TSTM WND GST KCVG CINC N KY APT 39.05N 84.66W
05/31/2018 M47 MPH BOONE KY ASOS
&&Local storm report, May 31, 3:51 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
351 PM EDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM TSTM WND DMG CROSS PLAINS 38.94N 85.20W
05/31/2018 RIPLEY IN EMERGENCY MNGR
TREES DOWNED.
&&
MBPLocal storm report, May 31, 3:54 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
354 PM EDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM TSTM WND DMG LAWRENCEBURG 39.09N 84.86W
05/31/2018 DEARBORN IN 911 CALL CENTER
TREES DOWN, INCLUDING ALONG ROUTE 48.
&&
BPPLocal storm report, May 31, 3:59 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
359 PM EDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM TSTM WND GST KLUK LUNKEN AIRPORT 39.10N 84.42W
05/31/2018 M62 MPH HAMILTON OH ASOS
&&Local storm report, May 31, 4:01 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
401 PM EDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG HEBRON 39.07N 84.70W
05/31/2018 BOONE KY PUBLIC
TREES DOWNED.
&&
MBPLocal storm report, May 31, 4:03 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
403 PM EDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND GST KYMESO ALEXANDRIA 5NW 39.02N 84.47W
05/31/2018 M51 MPH CAMPBELL KY MESONET
&&
HICKMANThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 2:42 PM EDT | Severe Thunderstorm Warning | ILN | Dearborn, Franklin, Ohio, Ripley, Switzerland | 33 min |
| May 31, 3:13 PM EDT | Severe Thunderstorm Warning | ILN | Dearborn, Franklin, Ohio, Ripley, Switzerland | 47 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.